Arizona, 2015High Wind in Arizona, November 10, 2015
November 10, 2015 · NWS FGZ · 1 event in 1 county or zone
A strong cold front moved across northern Arizona with windy to locally very windy conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across northern Arizona with windy to locally very windy conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Nov 10, 9:55 AM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 10, 9:55 AM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST TUE NOV 10 2015
.SYNOPSIS...EXPECT WINDY AND COLDER CONDITIONS TODAY WITH AREAS OF
RAIN AND SNOW. THE STORM RESPONSIBLE FOR THIS WEATHER WILL MOVE EAST
OF ARIZONA ON WEDNESDAY. DRY AND WARMER WEATHER IS EXPECTED FOR THE
REST OF THIS WEEK AND INTO THE WEEKEND.
&&
.DISCUSSION...A COLD FRONT LOCATED BETWEEN KINGMAN AND SELIGMAN WILL
MOVE EAST THROUGH THE STATE TODAY. A FAIR AMOUNT OF BOUNDARY LAYER
MOISTURE WAS DRAWN UP FROM THE NORTHERN GULF OF CALIFORNIA LAST
NIGHT AND THIS MORNING. THIS HAS TRANSLATED INTO HIGHER THAN
EXPECTED COVERAGE OF PRE-FRONTAL PRECIPITATION. THE COLD FRONT WILL
REACH THE FLAGSTAFF AREA AROUND NOON MST AND WILL REACH THE NEW
MEXICO BORDER BY LATE AFTERNOON. FALLING SNOW LEVELS ARE EXPECTED
WITH THE FRONT...WITH A FEW CONVECTIVE SHOWERS BEHIND THE FRONT.
ANOTHER ISSUE IS WIND SPEEDS AHEAD OF THE FRONT...ESPECIALLY EAST OF
FLAGSTAFF WHERE THE SKIES ARE CLEAR LEE OF THE RIM AND WHITE MTNS. A
WIND ADVISORY WAS ISSUED FOR THESE AREAS AND THAT LOOKS LIKE A GOOD
CALL.
THIS STORM WILL EXIT THE AREA VERY QUICKLY OVERNIGHT...WITH FAIR
CONDITIONS AND RISING HGHTS FROM WEDNESDAY THROUGH THE WEEKEND.
MODELS ARE HINTING AT ANOTHER STORM POSSIBLE EARLY NEXT WEEK. THE
DETAILS ARE NOT VERY CLEAR AT THIS TIME.
UPDATES WERE SENT EARLIER TO REFLECT HIGHER POPS AND A DELAY IN THE
TRANSITION TO SNOW ALONG THE FRONT BY AN HOUR OR TWO.
&&
.AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT CROSSING NORTHERN
ARIZONA TODAY FROM THE NORTHWEST TO SOUTHEAST WILL BRING STRONG
WINDS AND PERIODS OF MVFR/IFR CONDITIONS IN HIGH ELEVATION SNOW AND
LOW ELEVATION RAIN. AHEAD OF THE FRONT...WINDS WILL PRIMARILY BE
FROM THE SOUTHWEST WITH GUSTS IN THE 25 TO 45 KNOTS RANGE. THE
STRONGEST WINDS ARE EXPECTED EAST OF A LINE FROM SHOW LOW TO WINSLOW
TO CHINLE. BEHIND THE FRONT...WINDS WILL DECREASE AND SWITCH TO A
WEST TO NORTHWESTERLY DIRECTION. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM MST THIS
EVENING FOR AZZ013-014-017-040.
&&
PUBLIC...PETERSON
AVIATION...RR
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 10, 5:19 AM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 AM MST TUE NOV 10 2015
AZZ004>017-038>040-110200-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
519 AM MST TUE NOV 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY HAS BEEN ISSUED FOR STRONG SOUTHWESTERLY WINDS
SUSTAINED FROM 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ALONG
THE NORTHERN SLOPES OF THE WHITE MOUNTAINS REGION WEST TO WINSLOW
AND NORTHWARD TO KEAMS CANYON ON THE NAVAJO NATION.
LIGHT AMOUNTS OF RAIN AND SNOW ARE ALSO FORECAST TODAY. ONE TO
TWO INCHES OF SNOWFALL IS FORECAST ABOVE THE 5000 FOOT ELEVATION
LEVEL FROM THE MOGOLLON RIM NORTH TO THE UTAH BORDER REGION.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN SOME FAVORED LOCATIONS AND
OVER THE HIGHER MOUNTAIN PEAKS ABOVE 8000 FEET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO WEATHER HAZARDS ARE FORECAST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RB
High Wind, Little Colorado River Valley in Navajo County
- When
- November 10, 11:30 AM MST to 12:30 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
The Petrified Forest National National Park (south entrance) reported a peak wind gust of 62 MPH (estimated time).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, November 10, 20151 death · 1 event
- Winter Storm in Wyoming, November 10 to 11, 201516 events
- Dense Fog in Illinois, November 10, 20159 events
- Blizzard and Winter Storm in Nebraska, November 10 to 11, 20154 events
- High Wind in New Mexico, November 10 to 11, 201555 kt wind · 4 events
- Strong Wind in Delaware, November 10, 2015$2,000 · 3 events
- High Wind in Alaska, November 10 to 11, 201580 kt wind · 3 events
- Strong Wind in New Jersey, November 10, 2015$1,000 · 2 events
- Funnel Clouds in Florida, November 10, 20152 events
- Flood in North Carolina, November 10, 2015$1,000 · 1 event
- Winter Storm in Montana, November 10, 20151 event
- Marine Strong Wind in North Atlantic Coastal Waters, November 10, 2015$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605642.